Doctor insights on:
Does geodon (ziprasidone) stop working once it is all out my system. Will zyprexa fill in the void? Can i switch from geodon (ziprasidone) to zyprexa? What if geodon (ziprasidone) withdrawal?
Yes, (1,2,3): Geodon (ziprasidone) and zyprexa are both antipsychotic medications and basically work the same way. There are differences in side effect profile. The switch from one to the other usually is to avoid the side effects . The answer is , yes, to the first 2 questions. No, there is no withdrawal from geodon (ziprasidone). ...Read more
Do you have to eat when taking geodon (ziprasidone)? I was prescribed it at night at bedtime i can't eat that late?!?
I used to sleep fine before geodon (ziprasidone) but ever since stopping it sleep has been impossible.Is my brain damaged? Howcan they prescribe this stuff
Not brain damaged: Geodon (ziprasidone) does not cause insomnia, and it should not damage your brain in a way to cause insomnia. You may be experiencing insomnia related to the condition for which you were prescribed the medication. For example, Geodon (ziprasidone) is often presribed for bipolar depression, and bipolar depression often can cause inability to sleep. Don't worry, your brain is not damaged by the medication. ...Read more
I used to take geodon (ziprasidone) could diet exercise lose weight on it took me awhile to fall asleep on it practitioner said dangerous with my meds is this true?
I have used it: Successfully for this, but if you have restless legs or periodic limb movements of sleep it may actually worsen rather than improve the situation. Trazodone dose also has to be high enough to correct the insomnia, somewhere between 50-200 mg at bedtime or more. Best wishes. ...Read more
Geodon (ziprasidone) plus ativan not sedating enough. What can I do to get to sleep? Also have seroquel and it only works before large meals. Lot of food works
See psychiatrist: If you are on Geodon, (ziprasidone) Seroquel, and Ativan, and it's not working, it's clear your underlying psychiatric issues are not well controlled. Call your psychiatrist and make an appointment with him/her to address your concerns, as you likely need some adjustments to your current medication dosing/choices. ...Read more
Will stopping geodon (ziprasidone) kick off a psychotic episode? I seem to think geodon (ziprasidone) is the most dangerous of antipsychotics because it makes one more psychotic?
It could: Depending on what kind of illness you have, stopping Geodon (ziprasidone) could risk a psychotic episode. I'm not sure why you think Geodon (ziprasidone) is the most dangerous of antipsychotics, or that it makes one more psychotic. Like other antipsychotics, at high enough dose it can cause restlessness/akathisia -- which sometimes may feel like a psychosis, but isn't. Please discuss these concerns w/your own psychiatrist. ...Read more
Prenatal Consult: This is a question that needs to be answered on a case-by-case basis. All meds have risks, but it is important to weigh the risks of going off them and benefits of staying on them verses the risks of taking the medication during pregnancy or nursing. Psychiatric conditions pose their own risks to a pregnancy, too. See a perinatal psychiatrist to help you with this risk-benefit analysis. ...Read moreSee 1 more doctor answer
Not ill: Refer to my response above.Get a more detailed answer ›
Talk to Doctor: You should be following up regularly with your psychiatrist. S/he will want to know about any side effects you're having, as well as how you're doing with the symptoms for which the Geodon (ziprasidone) was originally prescribed. Hopefully you and your doctor can work on a plan so that you get good benefit, with less side effects. ...Read more
How long does it take for geodon (ziprasidone) to get out of you system. Person is adhd, add, odd, bi-polor
Geodon (ziprasidone) withdrawal: Geodon (ziprasidone) is approved to treat schizophrenia and bipolar disorder. It's not addicting but to avoid symptoms of withdrawal your prescribing professional would probably taper you off Geodon (ziprasidone) even if changing you to a different medication. Either way you certainly shouldn't stop it cold turkey and it be done with your prescribing professional fully involved. ...Read more